MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/18 HOLE/370MM/RIGHT; APPLIANCE, FIXATION DEVICE, PROXIMAL FEMUR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/18 HOLE/370MM/RIGHT; APPLIANCE, FIXATION DEVICE, PROXIMAL FEMUR
Model Number 02.124.418
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This information is unknown.It is unknown when plate broke.Additional procodes: hrs, hwc.Lot number is unknown.Date of implantation is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Product was not returned and no lot number was provided.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent hardware removal of a variable angle (va) plate, eleven (11) va locking screws, four (4) cortex screws, and one (1) 6.5 or 7.3mm cannulated screw.It is not known when the variable angle (va) distal femur plate was implanted.The patient apparently stepped off a curb and the plate broke at the sixth most distal combi-hole due to non-union.Non-union of the mid-shaft and distal femur was confirmed by the surgeon after the entire implant system was removed.Surgeon reported to the sales consultant that it was a non-union rather than the plate's fault.The patient is scheduled for revision to a retrograde nail and distal femur plate on (b)(6) 2018.Explantation surgery was successful.It is unknown if there was a surgical delay.No patient outcome was reported.Concomitant devices: va locking screws (part: unknown, lot: unknown, quantity: 11); cortex screws (part: unknown, lot: unknown, quantity: 4); cannulated screw (part: unknown, lot: unknown, quantity: 1).This report is for a 4.5mm va-lcp curved condylar plate/18 hole/370mm/right.This is report 1 of 1 for (b)(4).

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/18 HOLE/370MM/RIGHT
Common Device Name
APPLIANCE, FIXATION DEVICE, PROXIMAL FEMUR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7710128
Report Number2939274-2018-53016
Device Sequence Number11424001
Product Code JDO
UDI-Device Identifier10886982042972
UDI-Public(01)10886982042972
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.418
Device Catalogue Number02.124.418
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2018
Initial Report FDA Received Date07/23/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE DESCRIPTION, THERAPY DATE: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight91